Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 139, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at May 11, 2011, 2:10 AM EDT for 6 counties in Kentucky. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 11, 2011, 2:10 AM EDT (06:10 UTC)
- Expired
- May 11, 2011, 2:45 AM EDT
- In force
- 35 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Floyd County, KY, Johnson County, KY, Magoffin County, KY, Martin County, KY, Morgan County, KY, Pike County, KY
The radar
The Jackson,KY radar (KJKL), 47 km from the middle of the area, began a volume at 06:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 11, 1:01 AM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 6.2 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1068 J/kg
- Mixed-layer CIN
- -186 J/kg
- Mixed-layer LCL
- 2337 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 1:40 AM EDT, 30 minutes earlier.
Area forecast discussion, May 11, 1:40 AM EDT, 30 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE JACKSON KY 140 AM EDT WED MAY 11 2011 .SHORT TERM A SERIES OF DISTURBANCES ARE TRACKING FROM NORTHWESTERN OHIO THRU EASTERN KY. MANY OF THESE STORMS HAVE A HISTORY OF PRODUCING LARGE HAIL...DAMAGING WINDS AND HEAVY RAIN. A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED UNTIL 6 AM. THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS... /THE REST OF TONIGHT/ ONGOING TSRA ACTIVITY IS CONFINED TO THE AREA NORTH OF THE MOUNTAIN PARKWAY. HAVE REDUCED THE SEVERE WATCH TO INCLUDE THE PRIMARY THREAT AREA. THE TUNDERSTORMS SEEM TO WANT TO CONTINUE WITH AN MCV CREATING STRONG STORMS. EXPECT THE ACTIVITY TO SUBSIDE WITH THE PASSING OF THE MCV AND COOLING OF THE AIRMASS FOLLOWING THE SETTING SUN. WILL UPDATE AGAIN ONCE ACTIVITY QUIETS DOWN. THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS... /TONIGHT THROUGH FRIDAY/ A SURFACE WARM FRONT HAS EASED ITS WAY NORTHEAST THROUGH THIS AFTERNOON...CURRENTLY ALIGNED FROM NEAR FWA DOWN TO HTS. A SHORT WAVE TROUGH WAS ROTATING THROUGH SOUTHERN IL/IN. MOST OF THE BETTER ACTIVITY IS CURRENTLY ALIGNED ALONG AND JUST SOUTHWEST OF THE WARM FRONT. SEVERE STORMS HAVE FIRED UP IN NORTH CENTRAL KENTUCKY...WITH VERY LARGE HAIL THE PRIMARY CONCERN. THESE WILL CONTINUE TO DRIFT EAST AND SOUTHEAST WITH TIME. LOCATIONS ALONG AND NORTHEAST OF A LINE FROM MOUNT STERLING TO SALYERSVILLE...TO PIKEVILLE...WILL SEE THE BEST CHANCE OF SEEING SOME SEVERE THUNDERSTORMS THROUGH 8 PM. SOUTHWEST OF THIS BOUNDARY...CONVECTION LOOKS MORE UNLIKELY. EXPECT MUCH OF THIS ACTIVITY TO DIE DOWN THIS EVENING...HOWEVER WILL HOLD ONTO AT LEAST A SLIGHT CHANCE POP OVERNIGHT WITH THE POTENTIAL FOR ANY TRAVERSING OUTFLOW BOUNDARIES. THE MODELS ARE IN GOOD AGREEMENT THROUGH THE REST OF THE SHORT TERM...ALTHOUGH DETAILS CONTINUE TO BE A CHALLENGE. THE UPPER LEVEL RIDGE AXIS WILL BE RIGHT OVER US TOMORROW...BEFORE DRIFTING EAST BY THURSDAY. AS SUCH...WOULD EXPECT LESS CONVECTION FOR TOMORROW AFTERNOON AND EVENING...AND THEN A BIT MORE ON THURSDAY. INDIVIDUAL SHORT WAVE TROUGHS WILL BE DIFFICULT TO TIME...SO HAVE GENERALLY USED A DIURNAL TREND TO THE CONVECTION. FOR TEMPERATURES...NEAR RECORD HIGHS IN THE MID TO UPPER 80S ARE EXPECTED ON WEDNESDAY...WITH SLIGHTLY COOLER READINGS ON THURSDAY. LOWS WILL GENERALLY BE IN THE 60S DURING THE OVERNIGHT PERIODS. .LONG TERM.../FRIDAY NIGHT THROUGH TUESDAY/ LOOKING AT THE EXTENDED FORECAST BEGINNING ON FRIDAY...MODELS ARE CONSISTENT ON A RATHER SLOW PROGRESSION TO AN UPPER LEVEL LOW OVER THE CENTRAL PLAINS. THE EURO IS THE MODEL THAT REPRESENTS THIS PATTERN THE BEST ALONG WITH SOME SUPPORT FROM THE GEM SO WILL LEAN TO THE EURO/GEM FOR CHANGES. HOWEVER CONFIDENCE IS STILL LOW DUE TO THE RATHER HARD TO PIN DOWN PROGRESSION OF THE UPPER LEVEL LOW FRIDAY THROUGH THE REST OF THE EXTENDED. WITH NO PROMINENT SURFACE FEATURE TO AID IN CONVECTION IN THE EXTENDED...LOWERED POPS AND WENT WITH A MORE DIURNAL TREND TO THE EXTENDED. DID NOT SEE ANY POINT WHERE SOME LARGE SCALE LIFT WOULD AID IN CONVECTION SO KEPT POPS IN THE SLIGHT TO MID CHANCE RANGE. AS FOR TEMPERATURES...NO SPECIFIC POINT OR BOUNDARY AVAILABLE PRESENT TO AFFECT TEMPS SO THEY WERE NOT CHANGED MUCH AND ONLY SOME DIFFERENTIAL HEATING EFFECTS WERE ADDED. OVERALL...A MURKY EXTENDED IS ON TAP WITH NO SOLID SURFACE FEATURE. THEREFORE...WEATHER WILL BE CONVECTIVE DRIVEN. && .AVIATION.../06Z TO 06Z/ LINE OF STRONG TSTMS MOVING SOUTH FROM OH INTO EAST KY AT ISSUANCE LOOKS TO CLIP JKL AROUND 08Z. HAVE USED VCTS FOR THE TAF BUT MAY NEED TO AMD IF STORMS START DRIFTING FURTHER WEST AS CONDITIONS IN THE STORMS HAVE DROPPED TO IFR AND WORSE. EXPECTING SOME BR AROUND THE LOZ AND SME SITES TOWARDS DAWN AS WINDS HAVE SLACKENED OFF AND TEMPS ARE APPROACHING THEIR DEW POINTS. THE REST OF TODAY SHOULD SEE VFR PREVAIL WITH RELATIVELY QUIET WX AS AN UPPER LEVEL RIDGE AXIS PASSES OVERHEAD. A FEW ISOLATED TSTMS COULD POP DURING THE AFTERNOON BUT THIS ACTIVITY SHOULD REMAIN EAST OF THE TAFS WITH THE POSSIBLE EXCEPTION OF JKL WHERE A VC GROUP MAY BE NEEDED. OVERNIGHT...CLR SKIES AND CALM WINDS SHOULD PROVIDE A GOOD SETUP FOR ANOTHER ROUND OF BR/FG. && .JKL WATCHES/WARNINGS/ADVISORIES... SEVERE THUNDERSTORM WATCH UNTIL 6 AM EDT EARLY THIS MORNING FOR KYZ044-051-052-060-104-106>110-112-113-115-118>120. && SHORT TERM...GEOGERIAN/DUSTY LONG TERM....SHALLENBERGER AVIATION...MB
Hazardous weather outlook, May 11, 1:17 AM EDT, 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 117 AM EDT WED MAY 11 2011 KYZ044-051-052-060-104-106>110-112-113-115-118>120-120830- FLEMING-BATH-ROWAN-MENIFEE-ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN- FLOYD-BREATHITT-KNOTT-PERRY-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...OWINGSVILLE...MOREHEAD... FRENCHBURG...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...CAMPTON... SALYERSVILLE...PRESTONSBURG...JACKSON...HINDMAN...HAZARD... WHITESBURG...INEZ...PIKEVILLE 117 AM EDT WED MAY 11 2011 ...SEVERE THUNDERSTORM WATCH 275 IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS TONIGHT. SOME STORMS...ESPECIALLY ALONG AND EAST OF A LINE FROM MOUNT STERLING...TO JACKSON...TO WHITESBURG...MAY PRODUCE SEVERE WEATHER WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY OCCURRENCES OF HAIL OR DAMAGING WINDS. KYZ050-058-059-068-069-079-080-083>088-111-114-116-117-120830- MONTGOMERY-ESTILL-POWELL-ROCKCASTLE-JACKSON-PULASKI-LAUREL-WAYNE- MCCREARY-WHITLEY-KNOX-BELL-HARLAN-LEE-OWSLEY-CLAY-LESLIE- INCLUDING THE CITIES OF...MOUNT STERLING...IRVINE...STANTON... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO... PINEVILLE...HARLAN...BEATTYVILLE...BOONEVILLE...MANCHESTER...HYDEN 117 AM EDT WED MAY 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GEOGERIAN/DUSTY
In the hours before
Local storm report, May 10, 10:49 PM EDT, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON KY
1049 PM EDT TUE MAY 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0343 PM HAIL 9 ESE CARLISLE 38.26N 83.88W
05/10/2011 E1.75 INCH BATH KY PUBLIC
HAIL CAUSED DENTS IN CAR.
0345 PM HAIL SHARPSBURG 38.20N 83.93W
05/10/2011 E2.75 INCH BATH KY TRAINED SPOTTER
A TRAINED SPOTTER WITNESSED GOLFBALL TO BASEBALL SIZE
HAIL IN SHARPSBURG. THE HAIL CAUSED DAMAGE TO CARS IN THE
AREA INCLUDING BROKEN WINDSHIELDS.
0406 PM HAIL STEPSTONE 38.09N 83.83W
05/10/2011 E1.00 INCH BATH KY TRAINED SPOTTER
0415 PM HAIL KENDALL SPRINGS 38.10N 83.78W
05/10/2011 M2.00 INCH BATH KY TRAINED SPOTTER
HAIL OCCURRED BETWEEN 410 AND 420 PM.
0415 PM HAIL PRESTON 38.09N 83.75W
05/10/2011 E1.00 INCH BATH KY TRAINED SPOTTER
0445 PM HAIL BETHEL 38.25N 83.87W
05/10/2011 E1.00 INCH BATH KY TRAINED SPOTTER
HAIL OCCURRED BETWEEN 445 AND 510 PM. HAIL RANGED IN SIZE
FROM PEA TO QUARTER.
0505 PM HAIL SHERBURNE 38.29N 83.81W
05/10/2011 E0.50 INCH FLEMING KY TRAINED SPOTTER
0516 PM HAIL OWINGSVILLE 38.14N 83.76W
05/10/2011 E1.00 INCH BATH KY TRAINED SPOTTER
HAIL STARTED OUT AS PEA SIZED AND INCREASED TO QUARTER
SIZED.
0658 PM HAIL EWING 38.43N 83.86W
05/10/2011 E0.88 INCH FLEMING KY TRAINED SPOTTER
0825 PM HAIL CRANSTON 38.26N 83.44W
05/10/2011 E1.00 INCH ROWAN KY FIRE DEPT/RESCUE
THE FIRE CHIEF REPORTED THAT QUARTER SIZE HAIL WAS
FALLING IN CRANSTON OFF KY 377.
0827 PM HAIL HILDA 38.24N 83.51W
05/10/2011 E1.75 INCH ROWAN KY LAW ENFORCEMENT
0827 PM HAIL CRANSTON 38.26N 83.44W
05/10/2011 E1.00 INCH ROWAN KY LAW ENFORCEMENT
0830 PM HAIL MOREHEAD 38.19N 83.44W
05/10/2011 E0.50 INCH ROWAN KY LAW ENFORCEMENT
HAIL WAS DIME SIZED.
0830 PM HAIL MOREHEAD 38.19N 83.44W
05/10/2011 E1.00 INCH ROWAN KY TRAINED SPOTTER
0830 PM HEAVY RAIN TURKEY CREEK 37.67N 82.31W
05/10/2011 M1.51 INCH PIKE KY PUBLIC
HEAVY RAIN OF 1.51 INCHES FROM 830 TO 905 PM. 6 INCHES OF
MUD AND DEBRIS COVERING ROAD AT 225 CANEY FORK. LIGTHNING
KNOCKED OUT POWER AT 389 CANEY FORK
0900 PM TSTM WND DMG ZEBULON 37.52N 82.47W
05/10/2011 PIKE KY EMERGENCY MNGR
TREES BLOWN DOWN ACROSS ZEBULON HIGHWAY AND PRIVACY FENCE
BLOWN DOWN.
0913 PM TSTM WND DMG 2 SW SHELBIANA 37.41N 82.52W
05/10/2011 PIKE KY EMERGENCY MNGR
TREE LANDED ON COLLIN STREET IN COLLIN.
0915 PM LIGHTNING PIKEVILLE 37.48N 82.51W
05/10/2011 PIKE KY EMERGENCY MNGR
LIGHTNING HIT SUBSTATION AT KEMPER AND POWER IS OUT AT
COAL RUN VILLAGE AND VARIOUS PARTS OF THE COUNTY.
0915 PM TSTM WND DMG PIKEVILLE 37.48N 82.51W
05/10/2011 PIKE KY EMERGENCY MNGR
TREE ACROSS ROAD AT HAMBLEY AVE.
0915 PM HAIL EZEL 37.89N 83.44W
05/10/2011 E0.88 INCH MORGAN KY PUBLIC
0916 PM TSTM WND DMG ELKHORN CITY 37.30N 82.35W
05/10/2011 PIKE KY EMERGENCY MNGR
ROOF BLOWN OFF DRUG STORE.
0922 PM HAIL W CANNEL CITY 37.79N 83.28W
05/10/2011 E1.75 INCH MORGAN KY TRAINED SPOTTER
0922 PM HAIL 1 N COON 37.84N 83.06W
05/10/2011 M0.50 INCH MAGOFFIN KY TRAINED SPOTTER
0922 PM HAIL W CANNEL CITY 37.79N 83.28W
05/10/2011 E1.75 INCH MORGAN KY TRAINED SPOTTER
GOLF BALL SIZE HAIL CAUSED DAMAGE TO AN AUTOMOBILE AND A
TOW BEHIND CAMPER.
0927 PM HAIL STACY FORK 37.84N 83.27W
05/10/2011 M1.00 INCH MORGAN KY NWS EMPLOYEE
0932 PM HAIL 1 E MIZE 37.86N 83.36W
05/10/2011 M1.25 INCH MORGAN KY TRAINED SPOTTER
0935 PM HAIL CANEY 37.80N 83.26W
05/10/2011 M1.75 INCH MORGAN KY LAW ENFORCEMENT
0940 PM HAIL 1 N COON 37.84N 83.06W
05/10/2011 E0.50 INCH MAGOFFIN KY TRAINED SPOTTER
1020 PM HAIL ISOM 37.19N 82.90W
05/10/2011 E1.00 INCH LETCHER KY PUBLIC
QUARTER SIZE HAIL WAS REPORTED.
&&
ARLocal storm report, May 10, 11:55 PM EDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1155 PM EDT TUE MAY 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM TSTM WND DMG 7 NW SALYERSVILLE 37.82N 83.15W
05/10/2011 MAGOFFIN KY 911 CALL CENTER
TREE FELL ON VEHICLE NEAR POST OFFICE AT EDNA ON HWY 460.
DRIVER INJURED.
&&
DUSTYLocal storm report, May 11, 12:16 AM EDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1216 AM EDT WED MAY 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM TSTM WND DMG LANGLEY 37.53N 82.79W
05/10/2011 FLOYD KY PUBLIC
A TREE WAS BLOWN DOWN IN LANGLEY BETWEEN 915 AND 920 PM.
&&
ARSpecial weather statement, May 11, 12:35 AM EDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 1235 AM EDT WED MAY 11 2011 KYZ119-120-110515- MARTIN-PIKE- 1235 AM EDT WED MAY 11 2011 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 115 AM EDT WEDNESDAY MORNING... EASTERN MARTIN AND NORTH CENTRAL PIKE. AT 1235 AM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR WARFIELD...OR 7 MILES EAST OF INEZ...MOVING SOUTHEAST AT 25 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...LAURA AROUND 1245 AM EDT...WHITEPOST AROUND 1250 AM EDT...CONDER AROUND 1255 AM EDT...TURKEY CREEK AROUND 100 AM EDT...FOREST HILLS AROUND 105 AM EDT... RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT WEDNESDAY MORNING FOR EASTERN KENTUCKY. RICHEY
Special weather statement, May 11, 12:36 AM EDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 1236 AM EDT WED MAY 11 2011 KYZ119-120-110515- MARTIN-PIKE- 1236 AM EDT WED MAY 11 2011 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 115 AM EDT WEDNESDAY MORNING... EASTERN MARTIN AND NORTH CENTRAL PIKE. AT 1235 AM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR BEAUTY...OR 6 MILES EAST OF INEZ...MOVING SOUTHEAST AT 20 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...OPPY AROUND 1240 AM EDT...WHITEPOST AROUND 1255 AM EDT...RURAL AROUND 100 AM EDT...CONDER AROUND 105 AM EDT...TURKEY CREEK AROUND 110 AM EDT... RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH IN AN HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT WEDNESDAY MORNING FOR EASTERN KENTUCKY.
Special weather statement, May 11, 1:59 AM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 159 AM EDT WED MAY 11 2011 KYZ052-104-106-107-110645- ROWAN-ELLIOTT-JOHNSON-MORGAN- 159 AM EDT WED MAY 11 2011 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 245 AM EDT WEDNESDAY MORNING... EXTREME EAST CENTRAL ROWAN... ELLIOTT... EAST CENTRAL MORGAN AND EXTREME NORTHWESTERN JOHNSON. AT 158 AM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR STARK...OR 8 MILES NORTH OF SANDY HOOK...MOVING SOUTH AT 30 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...NEWFOUNDLAND AROUND 205 AM EDT...SANDY HOOK AROUND 210 AM EDT...LITTLE SANDY AROUND 215 AM EDT...ISONVILLE AROUND 220 AM EDT...CROCKETT AROUND 225 AM EDT... RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF 1 TO 2 INCHES PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM EDT WEDNESDAY MORNING FOR EASTERN KENTUCKY. RICHEY
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 8:07 PM EDT | Severe Thunderstorm Warning | JKL | Elliott, Fleming, Morgan, Rowan | 38 min |
| May 10, 8:27 PM EDT | Severe Thunderstorm Warning | JKL | Johnson, Martin, Pike | 48 min |
| May 10, 8:34 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Menifee, Morgan, Rowan | 41 min |
| May 10, 8:51 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Floyd, Johnson, Knott, Magoffin, Morgan | 39 min |
| May 10, 9:01 PM EDT | Severe Thunderstorm Warning | JKL | Pike | 14 min |
| May 10, 9:10 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Magoffin, Menifee, Morgan, Wolfe | 65 min |
| May 10, 9:12 PM EDT | Severe Thunderstorm Warning | JKL | Floyd, Martin, Pike | 28 min |
| May 10, 9:17 PM EDT | Severe Thunderstorm Warning | JKL | Pike | 13 min |
| May 10, 9:29 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Floyd, Johnson, Knott, Magoffin | 21 min |
| May 10, 9:32 PM EDT | Severe Thunderstorm Warning | JKL | Floyd, Knott, Letcher, Pike | 28 min |
| May 10, 9:54 PM EDT | Severe Thunderstorm Warning | JKL | Floyd, Harlan, Knott, Letcher, Perry, Pike | 51 min |
| May 10, 10:05 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Harlan, Knott, Letcher, Magoffin | 39 min |
| May 11, 2:36 AM EDT | Flash Flood Warning | JKL | Elliott, Floyd, Johnson, Martin, Morgan | 3 hr |
| May 11, 7:23 AM EDT | Areal Flood Warning | JKL | Elliott, Floyd, Johnson | 4 hr |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.